Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 29, 2010, 6:55 PM CDT for Cameron Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2010, 6:55 PM CDT (23:55 UTC)
- Expired
- May 29, 2010, 7:34 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:27 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 29, 4:27 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 PM CDT SAT MAY 29 2010
.DISCUSSION...
AN UPPER LEVEL LOW IS LOCATED IN CENTRAL MISSISSIPPI MOVING SLOWLY
TO THE WEST. CYCLONIC FLOW AROUND THE LOW PRODUCING NORTHERLY FLOW
ACROSS THE FORECAST AREA HELPING TEMPERATURES WARM AGAIN INTO THE
MID 90S. WITH THE GOOD DAYTIME HEATING...AND RELATIVELY COOLER AND
DRIER AIR ALOFT WITH THE UPPER LOW...HIGH INSTABILITY IS FOUND
ACROSS THE FORECAST AREA...ESPECIALLY FAR EASTERN ZONES.
ALSO...WET BULB ZERO HEIGHTS ARE FAVORABLE FOR HAIL...SO A SEVERE
THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM FOR THE PARISHES
ALONG THE ATCHAFALAYA BASIN AND INCLUDING LAFAYETTE.
ACTIVITY WILL SLOWLY DECREASE IN INTENSITY AND COVERAGE DURING THE
EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.
THE UPPER LOW WILL MOVE NORTHWEST INTO NORTHERN LOUISIANA AND
ARKANSAS ON SUNDAY...THEN WEAKEN INTO AN OPEN WAVE BY THE END OF
THE HOLIDAY WEEKEND. THEREFORE...DAYTIME HEATING WILL CREATE
ENOUGH INSTABILITY EACH AFTERNOON FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP. AGAIN...SOME STRONG STORMS WILL BE
POSSIBLE WITH GUSTY DOWN BURST WINDS AND HAIL.
THE WAVE MOVES OFF TO THE EAST ON TUESDAY AND WEDNESDAY WITH FLAT
RIDGING DEVELOPING ACROSS THE FORECAST AREA. THIS SHOULD HELP
REDUCE RAIN CHANCES TO THE SLIGHT CHANCE CATEGORY EACH OF THESE DAYS.
THURSDAY IS SOMEWHAT INTERESTING AS BOTH EXTENDED MODELS SHOWING A
SHORT WAVE MOVING OUT OF THE SOUTHWEST AND ACROSS THE FORECAST
AREA. THEREFORE...THERE COULD BE A DECENT COVERAGE OF SHOWERS AND
THUNDERSTORMS DURING THIS DAY IF THIS SCENARIO VERIFIES.
BY THE END OF THE WEEK INTO NEXT WEEKEND...SOME DRIER AIR IN THE
MID AND UPPER LEVELS IS PROGGED TO MOVE IN AS MID/UPPER LEVEL
RIDGE BUILDS OVER THE REGION. THIS WILL PROVIDE HOT AND DRY CONDITIONS.
RUA
&&
.MARINE...
A WEAK PRESSURE PATTERN WILL BE FOUND ACROSS THE COASTAL WATERS
FOR THE REMAINDER OF THE WEEKEND PROVIDING MAINLY LIGHT WINDS AND
LOW SEAS. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE
WEEKEND AS AN UPPER LEVEL LOW NEARS THE REGION. WINDS AND SEAS
WILL BE HIGHER NEAR ANY STORM. DURING THE WEEK...SOUTHERLY WINDS
WILL BE BECOME ESTABLISHED AS A BERMUDA HIGH RIDGES ACROSS THE
NORTHERN GULF OF MEXICO.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 94 72 90 72 / 30 30 20 30 20
KBPT 72 94 72 91 73 / 30 30 20 20 20
KAEX 70 94 70 94 71 / 20 40 20 40 20
KLFT 72 92 73 90 72 / 30 40 20 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: AVOYELLES...IBERIA...LAFAYETTE...LOWER ST.
MARTIN...ST. LANDRY...ST. MARY...UPPER ST. MARTIN.
TX...AIR QUALITY ALERT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE.
GM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...VERMILION BAY.
&&Hazardous weather outlook, May 29, 5:59 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 559 AM CDT SAT MAY 29 2010 LAZ027>033-041>045-051>055-TXZ180>182-301100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON- 559 AM CDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EVENING SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. A FEW OF THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL UP TO ONE INCH ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SCATTERED STRONG TO BRIEFLY SEVERE THUNDERSTORMS SHOULD REPEAT SUNDAY AND ON MEMORIAL DAY. TUESDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL DECREASE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-301100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 559 AM CDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS FROM THE COASTAL MARSHES LATE IN THE AFTERNOON AND INTO THE EVENING. THERE WILL ALSO BE A FEW THUNDERSTORMS LATE IN THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... TXZ201-215-216-301100- HARDIN-JEFFERSON-ORANGE- 559 AM CDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE TEXAS COMMISSION ON ENVIRONMENTAL QUALITY IS FORECASTING A CODE ORANGE OZONE ACTION DAY FOR JEFFERSON...ORANGE...AND HARDIN COUNTIES...IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL UP TO ONE INCH WOULD BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH MEMORIAL DAY. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL UP TO ONE INCH WOULD BE THE PRIMARY HAZARDS. RAIN CHANCES WILL DROP OFF TO A SLIGHT CHANCE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 11
In the hours before
Special weather statement, May 29, 4:44 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 444 PM CDT SAT MAY 29 2010 LAZ029-292245- AVOYELLES LA- 444 PM CDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES PARISH UNTIL 545 PM CDT... AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF MARKSVILLE...MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MANSURA BY 450 PM... BORDELONVILLE BY 455 PM... MOREAUVILLE BY 500 PM... BIG BEND BY 510 PM... THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY EVENING FOR SOUTH CENTRAL LOUISIANA. K. KUYPER
Special weather statement, May 29, 5:32 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 PM CDT SAT MAY 29 2010 LAZ051-292315- CAMERON LA- 532 PM CDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 615 PM CDT... AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF GRAND CHENIER...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND CHENIER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. MM
Special weather statement, May 29, 6:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 620 PM CDT SAT MAY 29 2010 LAZ027-300015- VERNON LA- 620 PM CDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH UNTIL 715 PM CDT... AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES EAST OF FULLERTON...MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PITKIN BY 635 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. K. KUYPER
Local storm report, May 29, 6:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
623 PM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM MARINE TSTM WIND 28 S BURNS POINT 29.17N 91.53W
05/29/2010 M50 MPH GMZ455 LA PUBLIC
REPORT FROM PLATFORM IN EUGENE ISLAND BLOCK 63.
&&
MOGGEDLocal storm report, May 29, 6:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 PM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 3 E PITKIN 30.94N 92.89W
05/29/2010 E0.50 INCH VERNON LA LAW ENFORCEMENT
&&
KKUYPERSpecial weather statement, May 29, 6:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 646 PM CDT SAT MAY 29 2010 LAZ051-300045- CAMERON LA- 646 PM CDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 745 PM CDT... AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF SABINE NATIONAL WILDLIFE... MOVING SOUTH AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SABINE NATIONAL WILDLIFE AND SABINE NATIONAL WILDLIFE REFUGE BY 655 PM... HOLLY BEACH BY 745 PM... THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:17 AM CDT | Special Marine Warning | LCH | 28 min | |
| May 29, 2:20 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 40 min |
| May 29, 6:17 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.